Alert archive / Colorado / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 34, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 18, 2010, 2:00 PM MDT for Pueblo County, Colorado. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 18, 2010, 2:00 PM MDT (20:00 UTC)
- Expired
- May 18, 2010, 3:00 PM MDT
- In force
- 60 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 41 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 2:22 PM MDT | HAIL 1 | 13 Ssw Avondale, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 12:41 PM MDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 482 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
152 WUUS55 KPUB 182000 SVRPUB COC101-182100- /O.NEW.KPUB.SV.W.0034.100518T2000Z-100518T2100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 200 PM MDT TUE MAY 18 2010 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO... * UNTIL 300 PM MDT * AT 157 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16 MILES SOUTH OF BLENDE...OR 19 MILES SOUTH OF PUEBLO...AND MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF CENTRAL PUEBLO COUNTY SOUTH OF THE CITY OF PUEBLO. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF THESE STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER... INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...PREFERABLY INTO AN INTERIOR ROOM...SUCH AS A BATHROOM OR A CLOSET...OR INTO A BASEMENT. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3828 10405 3791 10406 3789 10462 3815 10466 TIME...MOT...LOC 2000Z 256DEG 19KT 3801 10452 WIND...HAIL 60MPH 1.00IN $$
3 follow-up statements
643 WWUS55 KPUB 182013 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 213 PM MDT TUE MAY 18 2010 COC101-182100- /O.CON.KPUB.SV.W.0034.000000T0000Z-100518T2100Z/ PUEBLO CO- 213 PM MDT TUE MAY 18 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL PUEBLO COUNTY UNTIL 300 PM MDT... AT 209 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16 MILES SOUTH OF BLENDE...OR 19 MILES SOUTH OF PUEBLO...MOVING EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF CENTRAL PUEBLO COUNTY SOUTHEAST OF THE CITY OF PUEBLO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF SUPERCELLS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND POSSIBLY TORNADOES. BE PREPARED TO ACT QUICKLY SHOULD A TORNADO OCCUR OR A TORNADO WARNING BE ISSUED. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3817 10458 3828 10405 3791 10406 3789 10459 TIME...MOT...LOC 2013Z 258DEG 18KT 3802 10446 WIND...HAIL 60MPH 1.75IN $$
386 WWUS55 KPUB 182032 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 232 PM MDT TUE MAY 18 2010 COC101-182100- /O.CON.KPUB.SV.W.0034.000000T0000Z-100518T2100Z/ PUEBLO CO- 232 PM MDT TUE MAY 18 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL PUEBLO COUNTY UNTIL 300 PM MDT... AT 226 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES SOUTH OF AVONDALE...OR 21 MILES SOUTHEAST OF PUEBLO...MOVING EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EASTERN PUEBLO COUNTY SOUTH OF HIGHWAY 50. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF SUPERCELLS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND POSSIBLY TORNADOES. BE PREPARED TO ACT QUICKLY SHOULD A TORNADO OCCUR OR A TORNADO WARNING BE ISSUED. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3819 10448 3828 10405 3791 10406 3789 10450 TIME...MOT...LOC 2032Z 258DEG 18KT 3804 10434 WIND...HAIL 60MPH 1.75IN $$
612 WWUS55 KPUB 182039 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 239 PM MDT TUE MAY 18 2010 COC101-182100- /O.CON.KPUB.SV.W.0034.000000T0000Z-100518T2100Z/ PUEBLO CO- 239 PM MDT TUE MAY 18 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL PUEBLO COUNTY UNTIL 300 PM MDT... AT 235 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES SOUTH OF AVONDALE...OR 23 MILES SOUTHEAST OF PUEBLO...MOVING EAST AT 20 MPH. IN ADDITION...AT 222 PM MDT QUARTER SIZE HAIL WAS REPORTED 13 MILES SOUTH SOUTHWEST OF AVONDALE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EASTERN PUEBLO COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF SUPERCELLS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND POSSIBLY TORNADOES. BE PREPARED TO ACT QUICKLY SHOULD A TORNADO OCCUR OR A TORNADO WARNING BE ISSUED. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3790 10442 3820 10441 3828 10405 3791 10406 TIME...MOT...LOC 2038Z 258DEG 18KT 3805 10430 WIND...HAIL 60MPH 1.00IN $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 12:18 PM MDT, 1 hour 42 minutes earlier.
Area forecast discussion, May 18, 12:18 PM MDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1218 PM MDT TUE MAY 18 2010 .UPDATE... JUST A SVR WX UPDATE. WATER VAPOR SHOWING DRY SLOT PUNCHING ACROSS NW NEW MEXICO AND IT WILL BE OVER THE REGION IN THE COUPLE OF HOURS. CONVECTION IS BECOMING A BIT STRONGER AS CG DATA SHOWING INCREASING VALUES. LA JUNTA LAST OB WHIPED AROUND TO SOUTHEASTERLY AND WOULD EXPECT KSPD AND KLAA TO GO AROUND SOON. MD FROM SPC WAS ISSUED RECENTLY AND A TOR WATCH WILL BE LIKELY ISSUED BEFORE 2 PM. DWPTS HOLDING STEADY IN THE UPPER 40S TO LOWER 50S WITH MID 50S ADVECTING N FROM NM AND THE PHDLS. LATEST MESOANALYSIS DATA SHOWING 50 KNOTS OF SHEAR AND 1500 CAPE. THESE VALUES WILL GRADUALLY RAMP UP AS THE AFTERNOON PROGRESSES. /HODANISH && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 34/34
Hazardous weather outlook, May 18, 8:48 AM MDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 848 AM MDT TUE MAY 18 2010 COZ058>089-093>099-191500- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 848 AM MDT TUE MAY 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SEVERAL SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING OVER SOUTHEASTERN COLORADO...MAINLY ALONG AND EAST OF INTERSTATE 25. HAIL THE SIZE GOLF BALLS OR LARGER AND WIND GUSTS GREATER THAN 60 MPH ARE LIKELY WITH SOME OF THE STRONGER STORMS...ALONG WITH FREQUENT LIGHTNING AND VERY HEAVY RAINFALL. A FEW OF THE STORMS MAY PRODUCE TORNADOES. THE BEST CHANCE OF TORNADO ACTIVITY WILL BE IN AREAS EAST OF A LINE FROM CALHAN...TO LA JUNTA...TO KIM. ELSEWHERE...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS AND HIGH VALLEYS THIS AFTERNOON AND EVENING...WITH LIGHTNING AND SMALL HAIL BEING THE MAIN THREATS. A FEW LOCATIONS ABOVE 10000 FEET ALONG THE CONTINENTAL DIVIDE MAY SEE RAIN CHANGE TO SNOW THIS EVENING AND OVERNIGHT...WITH ACCUMULATIONS OF 1 TO 3 INCHES BY EARLY WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FOR WEDNESDAY...THUNDERSTORMS WILL BE PROBABLE ACROSS THE EASTERN MOUNTAINS AND PLAINS. THERE IS THE POTENTIAL FOR A FEW SEVERE STORMS ACROSS THE FAR SOUTHEAST COUNTIES...PRODUCING HAIL 1 INCH IN DIAMETER OR LARGER...WIND GUSTS OVER 60 MPH...AND CLOUD TO GROUND LIGHTNING. IN ADDITION...A FEW INCHES OF SNOW WILL OCCUR OVER THE HIGHER MOUNTAINS WEDNESDAY NIGHT INTO THURSDAY. FOR THURSDAY...THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EASTERN MOUNTAINS AND PLAINS THROUGH THE MORNING HOURS...WITH THE MAIN THREAT BEING CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY AFTER 1 PM OVER THE EASTERN PLAINS. 34/34
In the hours before
Special weather statement, May 18, 1:30 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 130 PM MDT TUE MAY 18 2010 COZ086-182000- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- 130 PM MDT TUE MAY 18 2010 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN PUEBLO COUNTY IN SOUTHEAST COLORADO AT 127 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 20 MILES SOUTH OF PUEBLO RESERVOIR...OR 22 MILES SOUTH OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... AVONDALE. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:14 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 61 min |
| May 17, 8:30 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 31 min |
| May 17, 9:17 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 29 min |
| May 17, 9:33 PM MDT | Areal Flood Advisory | PUB | El Paso | 2 hr |
| May 18, 2:54 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Pueblo | 35 min |
| May 18, 3:56 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 32 min |
| May 18, 4:14 PM MDT | Severe Thunderstorm Warning | PUB | Crowley | 61 min |
| May 18, 4:44 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Kiowa | 61 min |
| May 18, 5:43 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 18 min |
| May 18, 5:49 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Kiowa, Otero | 56 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.